question from Jox on PVC's

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/23/2006 5:35 PM (GMT -7)   
Jox said...
Thank you to you all for replying to my post.  Iv got to go to the docs next week about somethin els, so i think I am going to mention it to them.  Thats probably the best thing I can do in the meantime.  The one fing that puts me off medication is the fact that I mite get addicted, and I juts think well iv got to learn to control my anxiety without them at some point. My anxiety isnt as bad as what it has been in previous months and thats when I seem to notice the palpitations more.  I always seem to have different symptoms which worry me, its so weird!! One minute it can be chest pains the next, pain in my leg, the next palpitations!  Does anyone know if its ok to do more energetic exercise (Im scared to do anything that makes my heart beat fast for some reason)? Or will that make my palpitations worse?  How long have you all been suffering with the PVC'S for?
Hey Jox,  I hope you dont mind but I started a new tread for your post so everyone would be able to see it hopefully and be able to respond to it.
I dont have PVC's and feel really bad for those that do as they sound torchous to have to live with on a daily basis.  I do think it is great that you are going to get it checked out though.  If you feel it is a problem have the doctor look at it that is what they are for right? 
I have been noticing a trend of people who are posting with heart problems that have an anxiety issue.  I haven't dealt with this before myself, I do have depression however, since I have been diagnosed with my heart issues I have developed some anxiety.  It seems to be a trend.  There are many medications that you could go on to help the anxiety that are not habit forming.  I do know that most of the anti-anxiety drugs like ativan, xanax and klonopin are controlled substances and you have a higher chance of developing an addiction to them over a long period of time of use.
Anyway, I didn't mean to write you a book here, lol!!  I hope that someone does come along and can give you some advice....
Take care


~elisha
 

Post Edited (els) : 3/23/2006 5:43:41 PM (GMT-7)


Hopes
Regular Member


Date Joined Feb 2006
Total Posts : 297
   Posted 3/23/2006 7:12 PM (GMT -7)   

Jox,

Palpitations are usually caused by premature heartbeats commonly called PAC's or PVC's. In a structurally normal heart they are benign but bothersome to say the least. It should always be checked out by a doctor just to make sure it is not something else. However if it is premature heartbeats and your heart is structurally normal, exercise away! It is good for you. Some people even say they feel the premature thuds less while exercising. :-)   Worry and anxiety will increase the premature beats. :-)  I have had palpitations for over 5 1/2 years. It is not uncommon to feel them more at night in bed or just relaxing on the couch because you are not distracted by other things. They often come in cycles. So some days are awful and some days are palpitation free or barely noticeable. Women often have more trouble with them right before their menstral cycle. I read in another post that you sometimes have flutters. I do too on ocassion. It is my understanding that that is typically associated with a little run of PAC's. However that too is benign in a structurally normal heart. You said that one minute you might have chest pains, the next- pain in your leg, then palpitations. Have you talked to your doctor about that? Could you have fibromyalgia? Let us know how every goes. Good luck and God Bless.

Post Edited (Hopes) : 3/23/2006 7:37:33 PM (GMT-7)


Audrey S
New Member


Date Joined Sep 2005
Total Posts : 7
   Posted 3/29/2006 7:09 PM (GMT -7)   

Dear Jox,

I just came back from my family practitioner today.  I have never suffered from anxiety nor do I feel anxious.  I have had PVC's for about 10 yearsand they never bothered me.  2 years ago I had a heart attack and now I have PVC's a lot over 17,000 a day.  I do not usually feel the PVC's but I do get chest pain when I am having a lot of them in a row...Nitro and relaxation deep breathing usually stops the chest pain.  Today my physician decided that my problem is anxiety and wanted to prescribe Xanax or Ativan.  They are addictive substances and because I am already taking 8 meds per day for my heart I do not want to be on any more medications.  He became angry so much so he had to leave the room but I did hold my ground as I am me and ultimately I have to be responsible for my body and its responses. I will also suffer the consequences of being on them such as addiction.   I am with you, in learning how to deal with them rather than dulling my senses via medication.  I think for physicians it is easier to throw a pill at us than accept that they may not have a solution to a particular problem.  I can get the chest pain down to 3-5 times per week but it requires that I rest periodically throughout the day, rest when I am tired or my legs start to swell up, and just be in tune with my body. I have to schedule my days carefully so that if I have to go to my kids games in the evening I need to rest in the morning.  If I have to be busy in the morning then I know I will need to rest in the afternoon.  When I am having a lot of chest pain, I just need to rest.  My PVC's have made me really work on energy management.   Working at this time is an impossibility as prior to the chest pain my thinking gets cloudy and I cannot think clearly. If I overextend myself one day I am worthless for the next two.  After 2 years there is no rhyme or reason to the PVC's but on a recent Holter monitor my chest pain correlates with my arrythmias.  I have learned to minimize the chest pain over the past 2 years.  They want me to go back to work so I started pushing myself to get up at 6am and stay busy throughout the day without rest periods and within 2 months my chest pain is back to 5-7 times a day.... with most episodes requiring 2 nitro's to get rid of it.  I understand your concerns about medication  and I believe that for those people who have been diagnosed with anxiety and feel it is helpful to them Super!  But I do not think Dr's should force patients to take pills to satisfy their need to do something so that they do not have to face the reality that they are not a GOD.  After 2 years of this I can accept that this is my life.... I wish my Doctor could move out of his fix it mode and get to acceptance.  It would be easier for both of us.  I am over weight and many years ago when Phen-fen came out a different Doctor pushed me to take it and even gave me a free month supply...I just felt in my heart it was the wrong thing to do...I couldn't get past my instincts so I never took it....When people taking Phen-fen started getting irreversible pulmonary hypertension and dying from it where were the doctors then....they didn't have to live with the consequences of the medications they prescribed the patient does.  I believe a patient has to decide for him/herself what he/she can live with and what they are willing to risk. All these medications have risks associated with them - the patient has to live with the long term consequences and I believe my doctor should respect my decision about what I am willing to put into my body. 


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/30/2006 9:07 AM (GMT -7)   
Hi Audrey,  I am really sorry that your doctor treats you this way.  Have you considered switching doctors?  You are so right that everything is ultimately your decision regarding your care.  Your doctor has no right or business getting upset or impatient with you because you decide not to follow his recommended treatment.  I hope that things get better for you soon...

~elisha~ 
 
ways to help support healing well:
 
 


Hopes
Regular Member


Date Joined Feb 2006
Total Posts : 297
   Posted 3/30/2006 3:38 PM (GMT -7)   
Audrey,
 
 Your post really concerned me. Is the doctor you are seeing a cardiologist? If not, please go see one!!!!!!!
 
 It is very unusual to have chest pain because of PVC's. Nitro does not do anything for PVC's. It sounds like you are having ischemia-lack of oxygen to the heart-which does cause the angina pains for most people. Do you have blockages? CAD? After having experienced a heart attack two years ago, I can't believe a doctor would say it is anxiety. You need to be evalutated by a cardiologist. A regular family doctor or internist is NOT GOOD ENOUGH. I have heard that cloudy thinking is very common after a heart attack. If you are still having trouble with it, it sounds like you are not completely recovered. In my opinion if nitro is needed to relieve your chest pain there is something more than just PVC's going on. Please consider going to another doctor-a cardiologist!!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 7:27 AM (GMT -7)
There are a total of 2,904,340 posts in 318,745 threads.
View Active Threads


Who's Online
This forum has 158135 registered members. Please welcome our newest member, Sinemac.
362 Guest(s), 7 Registered Member(s) are currently online.  Details
Lapis_29, Sherrine, RobLee, garyi, BostonMarigold, k07, JkorourkeRN for husband